This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
My goal is to taper off 1mg without withdrawal. I have tried pill cutters and they usually shatter the whole pill or are not accurate. Scales are $1000, way out of my budget. Do most people have a pharmacist do this? Do I need a prescription? I am on a budget and trying to avoid extra costs, does anyone know how to do this?
You have got some good advice already..I would only add that you don't have to be so exact, so if you cut them up and they fall into pieces, just take enough pieces so they are roughly one half or one quarter as required.
I would suggest doing it through a doctor. I was on 2mg of clonazepam and temazepam capsules and am now off both of them, and it didnt take a long time. As for cutting the clonazepam, you can get a prescription for .5 mg and cut it back that way. Cut them in quarters. You dont need a cutter to cut them in half. Do you see the line down the center of the pill? Put your pointy fingers on either side of the line and press. Not too hard, not too soft and it splits them right down the middle without and left over bits. Then to cut the half bits in half, use your nails. Place both your thumb nails right in the middle of the half segment and hold on with your pointy fingers... Like this photo shows ( http://images.mirror.co.uk/upl/m4/feb2009/4/7/Drug_Pills_Generic_Image_450_823836144.jpg ) except with both hands (make sure your nails are right in the center of the half segment) then press with your thumb nails lightly and pull the sides or the pills towards you. I dont know if that makes sense to you. Its hard to explain. I hope that helps!?!
With regards to discontinuing your medication it should be done only after consulting your doctor. They should be able to prescribe an appropriate taper schedule for you too.
With cutting the meds you could always mentally divide the dose and then cut it with a knife (or my mum's doctor suggested nail clippers).
I wouldn't stress excessively if they don't divide out equally (they possibly won't) but you could take the larger pieces and as the taper progresses use the smaller ones.
I did the same thing with mine and was not that accurate. I work in the veterinary medical field so I just got a scalpel blade and cut them down. The withdrawl sucked for the first couple weeks. Basically made me feel anxious when I had no reason to be anxious. By the time I got down to a 1/4 of a 0.5mg tablet daily I was able to completely stop it within a couple days. It took me probably 3 months or so to get off completely. I felt much better as soon as I was off of it. If only tapering off the Zoloft were as easy.....definitly not the case.
I find this so weird. I never feel withdrawal unless I stop all my meds at one time. When I do that I feel horrible for a few days to a week, but thats with ALL of them. I was able to come off temazepam, clonazepam and seroquil in a matter of a month with very little tapering. I never did taper off to anything less then 0.25 of clonazepam.and that was only a few days and I decided to just stop them. I rarely have withdrawal with any of these meds alone. Maybe its because I already feel like **** anyways and just don't notice it. lol. I would love to get off all my meds, but that wont be happening now with my other medical issues. (espohageal adenocarcinoma). I cant remember the last time I had NO meds. AHHHH. Sigh!! The good ole days.
If meds are beneficial it may be worth the hassle/ discomfort of taking them.
I feel like a small pharmacy just taking iron supplements daily for three months.
While it frustrates me no end I remember how terrible I felt without them.
Good health is probably worth the perseverance.
Good luck to everyone with their individual health issues.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.